Discussiones Mathematicae Graph Theory (May 2013)

Edge Dominating Sets and Vertex Covers

  • Dutton Ronald,
  • Klostermeyer William F.

DOI
https://doi.org/10.7151/dmgt.1681
Journal volume & issue
Vol. 33, no. 2
pp. 437 – 456

Abstract

Read online

Bipartite graphs with equal edge domination number and maximum matching cardinality are characterized. These two parameters are used to develop bounds on the vertex cover and total vertex cover numbers of graphs and a resulting chain of vertex covering, edge domination, and matching parameters is explored. In addition, the total vertex cover number is compared to the total domination number of trees and grid graphs.

Keywords